First  Prev  1  2  3  Next  Last
Post Reply Anyone here take medication for their mental disorder and noticed weigh gain?
42532 cr points
Send Message: Send PM GB Post
25 / F / New Jersey, USA
Offline
Posted 18 days ago
I was just wonder if some of you CR users take medication for your mental illness and it caused you to gain weigh. If you haven't gain weigh, then has the pills help you lose pounds? What medications are good for weigh loss? These are mainly for the pills that are used for people who have a mental disability.

My Turn:

I take Abilify and Zoloft and I'm gaining weigh. It could be the pills but then again it might just be me. I am not certain. Anyway I'll see a professional and ask questions later. I'm thinking about changing my pills for something new.


What do you think? If you don't take pills for a mental disorder but a physical disorder instead, has the pills caused you to gain weigh or lose weigh?


Let me know your thoughts.

Enjoy!!!
22673 cr points
Send Message: Send PM GB Post
24 / M / USA
Offline
Posted 18 days ago
They're known for causing weight gain. You should definitely talk it over with your psychiatrist

I'm actually considering getting on a very light SSRI. I've always thrown out scripts given to me for it. My therapist has been pressuring it though and I might consider it just for next year when I move out--when start becoming independent...maybe.

I've lived with anxiety as long as I can remember, it's only gotten worse as I got older. My stimming and vocal tics are getting out of hand...I just want to find other ways to manage though. It's not like life will ever get easier for me.

42532 cr points
Send Message: Send PM GB Post
25 / F / New Jersey, USA
Offline
Posted 18 days ago

PrinceJudar wrote:

They're known for causing weight gain. You should definitely talk it over with your psychiatrist

I'm actually considering getting on a very light SSRI. I've always thrown out scripts given to me for it. My therapist has been pressuring it though and I might consider it just for next year when I move out--when start becoming independent...maybe.

I've lived with anxiety as long as I can remember, it's only gotten worse as I got older. My stimming and vocal tics are getting out of hand...I just want to find other ways to manage though. It's not like life will ever get easier for me.




I was taking Wellbutrin a year ago and that made me lose some weigh but it was travesty. My thoughts weren't very good while I was on the meds.
Banned
21034 cr points
Send Message: Send PM GB Post
20 / M / Bundaberg, Queens...
Online
Posted 18 days ago
Yes i take 11 pills a day it makes losing weight even when eating 1500 cals a day a BITCH.
953 cr points
Send Message: Send PM GB Post
20 / F / Sweden
Offline
Posted 18 days ago
Yah they are real good at binding water weight for you
16863 cr points
Send Message: Send PM GB Post
Hoosierville
Offline
Posted 18 days ago
I don't take medicine unless it is absolutely necessary. It causes more problems than it fixes.
17777 cr points
Send Message: Send PM GB Post
33 / M / outer wall, level...
Offline
Posted 18 days ago
yeah. right now the seriqul doesnt make me gain weight, but it does make me hungry. after a year on it, i finally got used to being hungry.
im on lithium and havent noticed a difference one way or the other.
1039 cr points
Send Message: Send PM GB Post
23 / M / Somewhere Drinking
Offline
Posted 18 days ago
Change your Zoloft prescription it does more harm in the long run.
5845 cr points
Send Message: Send PM GB Post
Offline
Posted 18 days ago
i know someone who does take meds for mental illness and it makes it harder for her to lose weight not sure what the name of the med/s is though
42891 cr points
Send Message: Send PM GB Post
24 / M / USA
Offline
Posted 18 days ago , edited 18 days ago
First and foremost, don't seek medical advice from the Internet, talk to your doctor


Rujikin wrote:
I don't take medicine unless it is absolutely necessary. It causes more problems than it fixes.


Adjacent-Taurus wrote:
Change your Zoloft prescription it does more harm in the long run.


Different people have different reactions to the same medicine, so I'd take these comments with a grain of salt.

I'd like to point out that unfortunately, the most harmful prescriptions are usually the most necessary, especially Anti-depressants, Anti-Psychotics, and Lithium (for Bi-Polar, If I remember correctly). If you have any concerns, talk to your doctor, and never change anything before talking to them.

EDIT: Elaborated on quote response
16863 cr points
Send Message: Send PM GB Post
Hoosierville
Offline
Posted 18 days ago , edited 18 days ago

Hehaho1830 wrote:


First and foremost, don't seek medical advice from the Internet, talk to your doctor


Rujikin wrote:
I don't take medicine unless it is absolutely necessary. It causes more problems than it fixes.


Adjacent-Taurus wrote:
Change your Zoloft prescription it does more harm in the long run.


I'd like to point out that unfortunately, the most harmful prescriptions are usually the most necessary, especially Anti-depressants, Anti-Psychotics, and Lithium (for Bi-Polar, If I remember correctly). If you have any concerns, talk to your doctor, and never change anything before talking to them.


Pfft all you need to do is GRIT THOSE TEETH!!!

https://www.youtube.com/watch?v=SLUBnJuhVlU

https://www.youtube.com/watch?v=cAsEriEiIsA

Fighting spirit will get you the rest of the way!
42891 cr points
Send Message: Send PM GB Post
24 / M / USA
Offline
Posted 18 days ago , edited 18 days ago

Rujikin wrote:


Hehaho1830 wrote:


First and foremost, don't seek medical advice from the Internet, talk to your doctor


Rujikin wrote:
I don't take medicine unless it is absolutely necessary. It causes more problems than it fixes.


Adjacent-Taurus wrote:
Change your Zoloft prescription it does more harm in the long run.


I'd like to point out that unfortunately, the most harmful prescriptions are usually the most necessary, especially Anti-depressants, Anti-Psychotics, and Lithium (for Bi-Polar, If I remember correctly). If you have any concerns, talk to your doctor, and never change anything before talking to them.


Pfft all you need to do is GRIT THOSE TEETH!!!

https://www.youtube.com/watch?v=SLUBnJuhVlU

https://www.youtube.com/watch?v=cAsEriEiIsA

Fighting spirit will get you the rest of the way!


I have a feeling your comment was mostly aimed at the anti-depressants, but I'll remind you anyways... There is a segment of people who take anti-psychotics who would, in one way or another, would possibly be a danger to society without the medicine (Schizophrenics and Sociopaths, though mostly on the sociopaths there).
1533 cr points
Send Message: Send PM GB Post
23 / F / North
Offline
Posted 18 days ago
Yes, I noticed I gained a bit of weight taking prescribed iron supplements for a few weeks.

I've stopped taking them completely since then.
16863 cr points
Send Message: Send PM GB Post
Hoosierville
Offline
Posted 18 days ago , edited 17 days ago

Hehaho1830 wrote:

I have a feeling your comment was mostly aimed at the anti-depressants, but I'll remind you anyways... There is a segment of people who take anti-psychotics who would, in one way or another, would possibly be a danger to society without the medicine (Schizophrenics and Sociopaths, though mostly on the sociopaths there).


I've been waiting years to have a chance to post that. I wasn't giving up the opportunity.

I think we need to get a bunch of doctors to DC then because sociopaths are the ones that have been running our country and they seem functional enough to convince people they are trustworthy.
runec 
28348 cr points
Send Message: Send PM GB Post
Offline
Posted 18 days ago , edited 18 days ago
Some, yeah, I think? Over the course of my wonderful experiences with mental illness the last 3 years I have swung back and forth between 165 and 220lbs. Dangerously. But I'm not sure the medication had a ton to do with it.
First  Prev  1  2  3  Next  Last
You must be logged in to post.